Alert archive / Arizona / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Feb 16, 2017, 7:55 AM MST. It took effect at Feb 17, 2017, 8:00 PM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 7:55 AM MST (14:55 UTC)
- In effect from
- Feb 17, 2017, 8:00 PM MST
- Expired
- Feb 19, 2017, 4:06 AM MST
- In force
- 32 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted.
870 WGUS65 KPSR 161455 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Phoenix AZ 755 AM MST Thu Feb 16 2017 CAZ030-171300- /O.NEW.KPSR.FF.A.0002.170218T0300Z-170219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Joshua Tree National Park- 655 AM PST Thu Feb 16 2017 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in Phoenix has issued a * Flash Flood Watch for a portion of southeast California, including the following area, Joshua Tree National Park. * From Friday evening through Saturday afternoon * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to an inch and a half of rain is expected in some spots. * Flooding of washes is possible, which may impact low water crossings on roadways. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
7 follow-up statements
279 WGUS65 KPSR 171116 FFAPSR Flood Watch National Weather Service Phoenix AZ 416 AM MST Fri Feb 17 2017 CAZ030-172330- /O.CON.KPSR.FF.A.0002.170218T0300Z-170219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Joshua Tree National Park- 316 AM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... The Flash Flood Watch continues for * A portion of southeast California, including the following area, Joshua Tree National Park. * From this evening through Saturday afternoon * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact low water crossings on roadways. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
189 WGUS65 KPSR 171912 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Phoenix AZ 1212 PM MST Fri Feb 17 2017 AZZ020-021-CAZ031-032-181300- /O.EXB.KPSR.FF.A.0002.170218T0600Z-170218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lower Colorado River Valley AZ-West Central Deserts- Lower Colorado River Valley CA-Riverside County/Eastern Deserts- Including the cities of Ehrenberg, Parker, Quartzsite, Salome, and Chiriaco Summit 1212 PM MST Fri Feb 17 2017 /1112 AM PST Fri Feb 17 2017/ ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in Phoenix has expanded the * Flash Flood Watch to include portions of Arizona and extreme southeast California, including the following areas, in Arizona, Lower Colorado River Valley AZ and West Central Deserts. In extreme southeast California, Lower Colorado River Valley CA and Riverside County/Eastern Deserts. * From 11 PM MST /10 PM PST/ this evening through Saturday afternoon * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ AZZ022>024-181300- /O.EXB.KPSR.FF.A.0002.170218T1800Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- Including the cities of New River, Mesa, Phoenix, and Globe 1212 PM MST Fri Feb 17 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... The National Weather Service in Phoenix has expanded the * Flash Flood Watch to include portions of east-central Arizona and south-central Arizona, including the following areas, in east-central Arizona, Southern Gila County/Tonto National Forest Foothills. In south-central Arizona, Greater Phoenix Area and Northwest Maricopa County. * From Saturday morning through Sunday morning * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one and a half inches of rain is expected in some spots, particularly north and east of Phoenix. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. Flooding of urban areas is also possible, particularly in the Phoenix area. Do not enter water of unknown depth. Prolonged rains may also force additional water releases from upstream dams on the Salt and Verde rivers in central Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ CAZ030-181300- /O.EXT.KPSR.FF.A.0002.170218T0300Z-170218T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Joshua Tree National Park- 1112 AM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM PST THIS EVENING THROUGH LATE TONIGHT... The Flash Flood Watch is now in effect for * A portion of southeast California, including the following area, Joshua Tree National Park. * From 7 PM PST this evening through late tonight * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
090 WGUS65 KPSR 181031 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Phoenix AZ 331 AM MST Sat Feb 18 2017 CAZ030-181145- /O.CAN.KPSR.FF.A.0002.000000T0000Z-170218T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Joshua Tree National Park- 231 AM PST Sat Feb 18 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast California, including Joshua Tree National Park, has been cancelled. Periods of light to moderate rainfall may continue this morning, but flash flooding is no longer anticipated. $$ AZZ025-026-181845- /O.EXA.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yuma/Martinez Lake and Vicinity-Southwest Deserts- Including the cities of Fortuna Foothills and Yuma 331 AM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... The National Weather Service in Phoenix has expanded the * Flash Flood Watch to include portions of southwest Arizona, including Yuma/Martinez Lake. * Until 2 PM MST this afternoon * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Nearly one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ AZZ020-021-CAZ031-032-181845- /O.CON.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lower Colorado River Valley AZ-West Central Deserts- Lower Colorado River Valley CA-Riverside County/Eastern Deserts- Including the cities of Ehrenberg, Parker, Quartzsite, Salome, and Chiriaco Summit 331 AM MST Sat Feb 18 2017 /231 AM PST Sat Feb 18 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... The Flash Flood Watch continues for * Portions of Arizona and extreme southeast California, including the following areas, in Arizona, Lower Colorado River Valley AZ and West Central Deserts. In extreme southeast California, Lower Colorado River Valley CA and Riverside County/Eastern Deserts. * Until 2 PM MST /1 PM PST/ this afternoon * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ AZZ022>024-181845- /O.CON.KPSR.FF.A.0002.170218T1800Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- Including the cities of New River, Mesa, Phoenix, and Globe 331 AM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of east-central Arizona and south-central Arizona, including the following areas, in east-central Arizona, Southern Gila County/Tonto National Forest Foothills. In south- central Arizona, Greater Phoenix Area and Northwest Maricopa County. * From 11 AM MST this morning through Sunday morning * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one a half to locally two inches of rain is expected in some spots, particularly north and east of Phoenix. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. Flooding of urban areas is also possible, particularly in the Phoenix area. Do not enter water of unknown depth. Prolonged rains may also force additional water releases from upstream dams on the Salt and Verde rivers in central Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
066 WGUS65 KPSR 181827 FFAPSR Flood Watch National Weather Service Phoenix AZ 1127 AM MST Sat Feb 18 2017 AZZ020-021-025-026-CAZ031-032-182100- /O.CON.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lower Colorado River Valley AZ-West Central Deserts- Yuma/Martinez Lake and Vicinity-Southwest Deserts- Lower Colorado River Valley CA-Riverside County/Eastern Deserts- Including the cities of Ehrenberg, Parker, Quartzsite, Salome, Fortuna Foothills, Yuma, and Chiriaco Summit 1127 AM MST Sat Feb 18 2017 /1027 AM PST Sat Feb 18 2017/ ...FLASH FLOOD WATCH CONTINUES UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... The Flash Flood Watch continues for * Portions of Arizona and extreme southeast California, including the following areas, in Arizona, Lower Colorado River Valley AZ, Southwest Deserts, West Central Deserts, and Yuma/Martinez Lake and Vicinity. In extreme southeast California, Lower Colorado River Valley CA and Riverside County/Eastern Deserts. * Until 2 PM MST /1 PM PST/ this afternoon. * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Nearly one inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ AZZ022>024-182300- /O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- Including the cities of New River, Mesa, Phoenix, and Globe 1127 AM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch is now in effect for * Portions of east-central Arizona and south-central Arizona, including the following areas, in east-central Arizona, Southern Gila County/Tonto National Forest Foothills. In south-central Arizona, Greater Phoenix Area and Northwest Maricopa County. * Through Sunday morning. * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one a half to locally two inches of rain is expected in some spots, particularly north and east of Phoenix. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. Flooding of urban areas is also possible, particularly in the Phoenix area. Do not enter water of unknown depth. Prolonged rains may also force additional water releases from upstream dams on the Salt and Verde rivers in central Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
704 WGUS65 KPSR 182056 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Phoenix AZ 156 PM MST Sat Feb 18 2017 AZZ020-021-CAZ031-032-182200- /O.CAN.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lower Colorado River Valley AZ-West Central Deserts- Lower Colorado River Valley CA-Riverside County/Eastern Deserts- 156 PM MST Sat Feb 18 2017 /1256 PM PST Sat Feb 18 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Arizona and extreme southeast California has been cancelled. The threat for periods of heavy rainfall leading to flooding problems has waned with the eastward movement of the storm system. Rain showers will continue on and off into the evening but additional rainfall accumulations will be lighter compared to last night and earlier this morning. Even though the threat for the heavier rainfall has decreased, be on the lookout for running washes and creeks in the area and rainfall runoff continues to travel the desert landscape. $$ AZZ025-026-190300- /O.EXT.KPSR.FF.A.0002.000000T0000Z-170219T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yuma/Martinez Lake and Vicinity-Southwest Deserts- Including the cities of Fortuna Foothills and Yuma 156 PM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southwest Arizona, including the following areas Yuma/Martinez Lake and Vicinity and the desert locales of rural Yuma County. * Until 8 PM MST this evening. * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. One to one half inch of rain is expected in some spots. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$ AZZ022>024-190500- /O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- Including the cities of New River, Mesa, Phoenix, and Globe 156 PM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of east-central Arizona and south-central Arizona, including the following areas, in east-central Arizona, Southern Gila County/Tonto National Forest Foothills. In south-central Arizona, Greater Phoenix Area and Northwest Maricopa County. * Through Sunday morning. * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one a half to locally two inches of rain is expected in some spots, particularly north and east of Phoenix. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. Flooding of urban areas is also possible, particularly in the Phoenix area. Do not enter water of unknown depth. Prolonged rains may also force additional water releases from upstream dams on the Salt and Verde rivers in central Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
491 WGUS65 KPSR 190302 FFAPSR Flood Watch National Weather Service Phoenix AZ 802 PM MST Sat Feb 18 2017 AZZ025-026-190415- /O.EXP.KPSR.FF.A.0002.000000T0000Z-170219T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yuma/Martinez Lake and Vicinity-Southwest Deserts- Including the cities of Fortuna Foothills and Yuma 802 PM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH FOR YUMA COUNTY EXPIRED AT 8 PM MST THIS EVENING... The Flash Flood Watch for portions of extreme southwest Arizona and southwest Arizona will expire at 8 PM MST this evening. The flash flood watch issued earlier for Yuma County has expired. The threat of heavy precipitation has diminished and only light precip amounts will continue through Sunday morning. $$ AZZ022>024-191115- /O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- Including the cities of New River, Mesa, Phoenix, and Globe 802 PM MST Sat Feb 18 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM MST SUNDAY... The Flash Flood Watch continues for * Portions of east-central Arizona and south-central Arizona, including the following areas, in east-central Arizona, Southern Gila County/Tonto National Forest Foothills. In south- central Arizona, Greater Phoenix Area and Northwest Maricopa County. * Until 7 AM MST Sunday * A storm system will bring periods of moderate to heavy rainfall, which may cause flash flooding. Up to one a half to locally two inches of rain is expected in some spots, particularly north and east of Phoenix. * Flooding of washes is possible, which may impact unbridged, low water crossings. Do not enter water that is flowing across the road. Flooding of urban areas is also possible, particularly in the Phoenix area. Do not enter water of unknown depth. Prolonged rains may also force additional water releases from upstream dams on the Salt and Verde rivers in central Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that flooding of washes, creeks and other drainage areas is possible within the watch area. If you are in the watch area, you should watch the weather and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning be issued. && $$
866 WGUS65 KPSR 191106 FFAPSR Flood Watch National Weather Service Phoenix AZ 406 AM MST Sun Feb 19 2017 AZZ022>024-191215- /O.CAN.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Maricopa County-Greater Phoenix Area- Southern Gila County/Tonto National Forest Foothills- 406 AM MST Sun Feb 19 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east-central Arizona and south-central Arizona has been cancelled. Light to moderate showers are continuing to affect parts of Maricopa and southern Gila Counties. Area washes may continue running with water through the late morning, but flash flooding is no longer anticipated given the light rainfall rates. Showers will continue into the afternoon, but should become more spotty in nature later today. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Feb 16, 3:15 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 16, 3:15 AM MST, 4 hours 40 minutes before
Area Forecast Discussion...Updated National Weather Service Phoenix AZ 315 AM MST Thu Feb 16 2017 .UPDATE...Updated aviation and fire weather discussions. && .SYNOPSIS... High pressure drifting eastward over the Desert Southwest will bring dry conditions and above-normal temperatures to the region from today into Friday. A rather strong Pacific weather system moving into the region is expected to bring widespread rainfall to the region on Saturday and Sunday, with locally heavy amounts possible. Clearing skies and warmer temperatures are then forecast for the early and middle parts of next week as high pressure rebuilds over the region. && .DISCUSSION... Today and Tonight... High pressure moving across the region will bring another day of dry conditions, mainly clear skies, and above-normal temperatures to our cwa. Lower desert highs are expected to once again rise into the mid- 70 to near-80 range, with the warmest temperatures over SE CA and the Lower Colorado River Valley. Friday... A transition to a much more active period weatherwise is expected to begin across the region on Friday, as a very strong upper low center approaches the central CA coast. Although widespread rainfall is expected to spread into the coastal areas of southern CA on Friday, shadowing from the coastal ranges will likely keep the vast majority of our cwa dry, except for Joshua Tree National Park, which could see some light rain bleeding into the region. On the other hand, mid and high cloudiness is expected to spread over much of our cwa during this period. In spite of the expected cloudiness, increasing low-level southerly flow ahead of the upper low center will pull somewhat warmer air into the region, which should allow highs to rise into the 70s for another day at most lower desert locations. Friday night through Sunday night... Although it now seems almost certain that this will be a wet and cooler period over all of our cwa, there continues to be some uncertainty on how much rainfall will occur. The latest GFS and EURO operational runs is now taking the main upper low center on a somewhat further north track then what was forecast on the previous few runs. Both models now move the upper low center southeastward just off the southern CA coast on Saturday, then swing it inland over extreme northern Mexico/along the International Border on Saturday night and Sunday. This more northerly track places our cwa, especially SE CA and SW AZ under better difluence/colder temperatures aloft. There is now also stronger low-level southeasterly flow forecast to develop across the region from the Gulf of California. The GFSBufr forecast soundings now show 45-50 knots of southerly flow developing across SW AZ and SE CA on Saturday, bringing a plume of very moist (PWATS aoa 1.00 inch) into the region. The combination of this very moist air and strong lift will likely result in a band of moderate-heavy rain (and perhaps even a few thunderstorms) developing and moving across the region early Saturday. Although the models do show this band weakening somewhat as it moves into south-central AZ Saturday afternoon/Saturday night, as the best dynamics shift to the south, a period of light-moderate rain is still forecast to develop across that region as well, with heavier amounts falling over the higher terrain. Thus, have raised QPF amounts across the region, with some lower desert locations across SE CA and the higher terrain of SW and SOuth-Central AZ now likely to see rainfall amounts of over an inch. The only reason that QPF amounts were not raised further is the fact that the GFS emsemble mean is once again showing a further south track of the upper low center, resulting in less rainfall. Flash flood watches may have to be considered if future model runs (and their respective ensemble members) continue to trend back towards a further north/wetter soln. Along with the rainfall, strong southeasterly winds are also expected to develop across SE CA and SW AZ, with a wind advisory a distinct possibility. A drying trend is expected to develop from west to east on Sunday as the upper low moves off to the east, but with rainfall likely lingering into Sunday night over the higher terrain of South-Central AZ. The rain and thick cloudiness should keep most lower desert highs in the 60s on Saturday and Sunday. Monday through next Thursday... The weather system will move quickly east across northern Mexico and into south Texas on Monday and Tuesday. A few lingering showers are possible over the mountains of southern Gila County east of Phoenix Monday morning, otherwise a building high pressure system later Monday into Wednesday should stabilize conditions, allowing skies to clear, and temperatures to recover to above normal values by next Wednesday. Thursday could see an increase in cloudiness as the next system begins to affect the region. && .AVIATION... South-Central Arizona including KPHX, KIWA,and KSDL: High pressure aloft will lead to generally sunny skies today across the greater Phoenix area. Overnight tonight into Friday as high pressure weakens, increasing mainly high clouds will overspread the area from the west. Winds will be light today and tonight and favor typical diurnal tendencies mostly aob 6 knots. KPHX may see a few hours of light west wind later this afternoon into early evening before returning to the east. Southeast California/Southwest Arizona including KIPL and KBLH: High pressure aloft will gradually weaken today into Friday allowing for an increase in high clouds from the west; by this evening we should see BKN decks developing mainly aoa 20k feet. Otherwise, winds will be rather light, favoring the south to southwest after 18z especially at KBLH. Expect much stronger winds to develop during the day Friday, favoring south to southeast, with sustained speeds approaching 20kt and gusts around 30kt by the afternoon hours. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Saturday through Wednesday... A much wetter and cooler pattern is expected Saturday into Sunday, as a strong Pacific storm moves through the region. Significant rainfall is possible with some of the showers Saturday afternoon into early Sunday with showers possibly lingering into Monday. Temperatures during this period are expected to fall below normal, with periods of gusty winds. Strongest winds are likely Saturday through Saturday night with peak gusts near 40 mph possible. Much less wind is expected Sunday into early next week. Minimum humidities will increase into the 50 to 70 percent range on Saturday and Sunday, with good-excellent overnight recoveries. Some drying from the west to occur Monday into Wednesday as higher pressure builds across the area from the west, and high temperatures will rise above seasonal normals by Tuesday with warmer deserts into the middle 70s. Minimum RH values will remain elevated through mid week but should lower to between 20 and 30 percent by Wednesday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Percha AVIATION...CB FIRE WEATHER...Wilson/Percha/CB
Nearby
Flash Flood Watches in Arizona, 2017Flash Flood Watches in California, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.